Top
10
Doctor insights on: Ace Inhibitor Cough Relief

Share
Dr. Sue Ferranti
3,456 doctors shared insights

Cough (Definition)

Coughing is an important way to keep your throat and airways clear. However, excessive coughing may mean you have an underlying disease or disorder. Some coughs are dry, while others are considered productive. A productive cough is one ...Read more


3

3
I was switched from a beta blocker to an ACE inhibitor for hbp due to bad side effects. How long will it take for the cough with lisinopril?

I was switched from a beta blocker to an ACE inhibitor for hbp due to bad side effects. How long will it take for the  cough with lisinopril?

10%: There is a 10% chance of getting a cough with lisinopril. That means there is a 90% chance of not getting a cough. Lisinopril is still very useful. Be optimistic that you are in the 90%. ...Read more

4

4
How to combat ankle edema caused as a side effect by s-amlodipine.The hypertensive pt.Was previously put on ACE inhibitor but developed cough?

How to combat ankle edema caused as a side effect by s-amlodipine.The hypertensive pt.Was previously put on ACE inhibitor but developed cough?

Side effect: Ankle edema is a side effect of amlodipine. You can't 'combat' it. If the ace caused side effects also then one of the family of arbs may help. ...Read more

6

6
If it is not uncommon for ACE inhibitors to produce an annoying cough, why not prescribe arbs from the get go? Are they generally less effective?

If it is not uncommon for ACE inhibitors to produce an annoying cough, why not prescribe arbs from the get go?  Are they generally less effective?

Reasonable: Alternative. Most of the clinical studiesdone in heart failure, heart attack and hypertension were done with ace inhibitors so there is a tremendous amount of data backing its use. There is more data regarding arb's in the last few years. ...Read more

7

7
One of symptom of CHF is cough, can ACE inhibitors be used as it also causes cough.

One of symptom of CHF is cough, can ACE inhibitors be used as it also causes cough.

Yes: Cough due to CHF is due to excessive fluid buildup in lungs due to inefficient heart function. Cough due to ace inhibitors is a benign (though irritating) side effect seen in a minority of patients. Ace inhibitors are first line drugs for "systolic" CHF ( due to weakened heart muscle). Presence of cough does not exclude use, but most physicians would switch to alternative "arb" medication. ...Read more

See 1 more doctor answer
8

8
Can you tell me what the ACE inhibitor is?

Can you tell me what the ACE inhibitor is?

Type of BP med: An ace inhibitor, or angiotensin-converting enzyme inhibitor, is a type of blood pressure medication to control high blood pressure. ...Read more

See 1 more doctor answer